Norco, a pain killer, is believed to be the “wonder drug” of many elderly individuals. However, it can be the bane of a caretaker’s existence.
Say for instance that you want to take a client out. If they take their Norco because of pain that they are experiencing, the trip could be ruined. First, it is imperative that they eat correctly with this drug. Second, you must monitor how much they take – if you are present to do so. Third, you must be aware of side effects to taking Norco with their other prescription drugs. In order to do each of these things, you absolutely have to get close to your clients so that they trust you with their medical data.
You could potentially encounter disruptions in the relationship if you advise your clients not to take their Norco – or try to control the amount in which they take. For them, it is all about relief – and the decision to take the drug that provides that relief. It could really turn into a very bad scene if you are not careful.
Most times you will realize when too much of this drug has been ingested. Your clients will simply fall asleep. The first time this happens though, it may scare the daylights out of you! (I know it did me!!!!) The reason for the fright is the complicated actions that accompany the sleep: the confusion, bobbling, disorientation and glassy eyeballs.
Tomorrow I will explain more, but for today, suffice it to say, that by realizing the effects Norco can take on your client, you are showing them that With Age Comes Respect.